MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14; BIOLOX FEMORAL HEAD PROSTHESIS

ZIMMER GMBH BIOLOX OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14; BIOLOX FEMORAL HEAD PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Unknown cup unknown item and lot # unknown 58/36mm zementierter constraned liner unknown item and lot # g2: foreign: switzerland customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had a revision surgery due to dislocation, the head with the correct size was dislocated from the socket with correctly positioned tabs and correctly applied ring, without cup or ring dislocation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: cem const lnr 58 x 36 item# 00711505836 lot #65539843, unknown cup unknown item and lot #.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 the biolox option head and the cemented constrained liner were returned for investigation.The head shows metal transfers both on the articulating surface and on the chamfer.The metal transfers on the articulating surface matches the reported event of dislocation.The taper shows metal transfer coming from the metallic adapter; the metal adapter is overall inconspicuous.The backside of the liners shows damages most likely coming from the revision surgery.Of note, no traces of cement was found on the backside of the liner.The articulating surface of the liner shows some scratches and rough areas; however, it is not possible to determine if they are due to the revision surgery or if they happened during the time in vivo.The metal ring shows some scratch but it is overall inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were received and reviewed from a radiologist.The imaging review included two ap lower pelvis views, two oblique lateral right hip views, and three ct images of the right hip, all undated.The assessment of the radiographs shows a dislocation of the right hip arthroplasty, though there is no evidence of fractures or implant loosening.The constraining implant remains anatomically positioned.On the ct images, there is radiopaque material, likely cement, visible within the acetabular cup or fossa.This material appears to reduce the depth of the fossa, potentially hindering the proper seating of the femoral head and contributing to the dislocation.A full evaluation of the entire ct series is recommended for a more thorough assessment of the acetabular fossa and the seating issue.Fit of the implant appears to be maintained, but the alignment is affected by the confirmed dislocation.The bone quality is noted as osteopenic, suggesting reduced bone density.The dislocation is clearly visible on both the radiographs and ct images, confirming the issue.Based on the available information, the reported event can be confirmed however a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14
Common Device Name
BIOLOX FEMORAL HEAD PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19459310
Report Number0009613350-2024-00209
Device Sequence Number18122107
Product Code LZO
UDI-Device Identifier00889024430518
UDI-Public(01)00889024430518(17)331211(10)3185256
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877703601
Device Lot Number3185256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/12/2024
10/24/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/19/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown